MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG60AXT
Medical Device Problem Codes Misfire (2532); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Laceration(s) (1946); Pain (1994)
Date of Event 02/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitant products: sigphandle, sig power sigphandle handle (serial # (b)(6)); sigadaptstnd, sig power sigadaptstnd linear adapter (serial # (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a pleuroscopy for pneumothorax cure procedure, the handle was force; the stapling process did not complete all the way, and the handle subsequently got locked and broke.The two 60mm reloads failed under pressure.Under these circumstances, the procedure was converted, a short posterolateral thoracotomy is performed through the 4th intercostal space.The atypical excision of the pulmonary lesion is completed using cold scissors.Hemostasis is achieved using interrupted cross-stitches with 4-0 suture from another manufacturer.An air-leak test is performed, revealing moderate bubbling in the areas where the pleura had been stripped.Several long running 3-0 sutures are placed to cover all areas potentially responsible for the air leak.No notable complications regarding the operative site occurred during the hospital stay.The chest drain was removed on day 4.Follow-up chest x-rays demonstrated resolution of the pneumothorax, with no additional pathological findings.Pain was controlled with analgesics.The patient remained afebrile throughout hospitalization.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
8006464633
MDR Report Key24679299
Report Number1219930-2026-01938
Device Sequence Number9653215
Product Code GDW
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG60AXT
Device Catalogue NumberSIG60AXT
Device Lot NumberN5H1238Y
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer06/03/2026
06/26/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date06/18/2026
06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale